| Catalog Number |
BOST3213 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Inflammation (1932); Osteolysis (2377)
| Date of Event |
06/03/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).A summary investigation has been completed for peri-implantitis events recognizing that a definitive root cause cannot be identified due to a wide range of external factors (non-design or manufacturing related), including medical conditions (e.G., diabetes, poor bone quality, etc.) / patient habits (e.G., smoking) and surgical technique.Previously completed investigations for these events have not identified any signals indicating potential non-conformances affecting the manufacturing and sterilization processes.Furthermore, the probability of a manufacturing or design defect that might lead to peri-implantitis occurring and escaping the available detections has been assessed and found remote and almost nonexistent.Should additional information be received which indicates that the device may have caused or contributed to the event, an additional report will be submitted.
Event or Problem Description
It was reported that implant was removed due to peri-implantitis.Implant was initially placed immediately after extraction of tooth #10 with socket bone graft.Detected mild moderate peri-implantitis at 6 month stage healing with 40% bone loss despite integration of implant.Attempted to treat the implant defect with bone grafting with no success - opened to remove implant at 1 year.Tooth #10 was extracted and the implant ((b)(6)) was immediately placed and restored with a screw-retained provisional crown.#10 implant was found to have signs of moderate peri-implantitis, including ~6 mm loss of circumferential implant bone around the implant platform with bleeding/exudate from the sulcus.The implant was still partially integrated with no signs of mobility, so the provisional crown was removed, cover screw placed, and bone grafting was placed for a regenerative approach.Post-treatment evaluations of the #10 implant site showed no evidence of sufficient regeneration of the peri-implant defect, with persistent and progressive mobility of adjacent teeth #9 and 11.Opted for removal of the #10 implant with placement of a socket bone graft to stabilize the #9-11 site.